Arkansas, 2011

Hail and Damaging Wind in Arkansas, June 24, 2011

June 24, 2011 · NWS TSA · 2 events in 1 county or zone

Isolated thunderstorms developed near a cold front during the late evening of the 23rd and into the early morning hours on the 24th. The stronger storms produced large hail and damaging winds over far northwestern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed near a cold front during the late evening of the 23rd and into the early morning hours on the 24th. The stronger storms produced large hail and damaging winds over far northwestern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 11:02 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 23, 11:02 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1202 AM CDT FRI JUN 24 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCT SHRA/TSRA CONTINUE TO PUSH ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THIS EVENING. WILL CONTINUE VCTS FOR
BVO/XNA/FYV TAF SITES AND TEMPO -RA FOR XNA. PRECIP LOOKS TO MOVE
OUT OF THE TAF SITES BY EARLY MORNING AS A FRONTAL BOUNDARY SLOWLY
PUSHES NORTHWARD. FOR THE REST OF THE TAF SITES...TUL/RVS/MLC/FSM
HIGH LEVEL CLOUDS SHOULD REMAIN COMMON THROUGH THE NIGHT. BEHIND
THE FRONT...SFC WINDS SHOULD SHIFT OUT OF THE SOUTH AND SOUTHEAST.
THUS VFR CONDITIONS SHOULD REMAIN AT ALL TAF SITES THROUGH THE
PERIOD...WITH A BRIEF MVFR POSSIBLE WITHIN THE PRECIP.

&&

.PREV DISCUSSION... /ISSUED 912 PM CDT THU JUN 23 2011/

..UPDATE...

DISCUSSION...
UPDATED FORECAST TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA/NORTHWEST
ARKANSAS FOR TONIGHT. SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY
CONTINUE INTO THE OVERNIGHT HOURS ACROSS AFOREMENTIONED AREA IN
LOW LEVEL JET AXIS. ELEVATED INSTABILITY APPEARS TO BE MARGINAL...
HOWEVER A FEW OF THE STRONGER CELLS COULD PRODUCE GUSTY WINDS/SMALL
HAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  95  77  96 /  40  20  10  10
FSM   71  95  75  98 /  30  10  10  10
MLC   74  95  76  98 /  20  10  10  10
BVO   65  94  75  95 /  50  20  10  10
FYV   65  91  70  90 /  40  20  10  10
BYV   64  90  69  90 /  40  30  10  10
MKO   69  93  75  96 /  30  10  10  10
MIO   66  94  72  90 /  50  30  10  10
F10   71  94  76  98 /  30  10  10  10
HHW   74  94  75  97 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Jun 23, 8:05 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUN 23 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CDT THU JUN 23 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A WEAK FRONTAL BOUNDARY POSITIONED ACROSS THE AREA WILL LIFT SLOWLY
NORTH AS A WARM FRONT TONIGHT. AS THE STRENGTHENING LOW-LEVEL JET
INTERACTS WITH THE FRONT...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND SMALL HAIL INTO THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PORTIONS OF
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER THUNDERSTORM
COMPLEX COULD APPROACH THESE SAME AREAS AGAIN SATURDAY NIGHT
INTO EARLY SUNDAY.

HIGH PRESSURE WILL QUICKLY STRENGTHEN ACROSS THE REGION INTO EARLY
NEXT WEEK. DANGEROUSLY HOT AND HUMID CONDITIONS WILL THEN DOMINATE.
THIS WILL BE EXACERBATED BY RELATIVELY LITTLE NIGHTTIME RELIEF AS
TEMPERATURES REMAIN WARM THROUGH THE OVERNIGHT HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 23, 11:22 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT FRI JUN 24 2011

OKZ062-240545-
MAYES OK-
1222 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN MAYES

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
ADAIR...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR AND ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3647 9515 3624 9528 3635 9544 3650 9544
      3651 9543 3651 9535
TIME...MOT...LOC 0522Z 300DEG 25KT 3645 9546
Special weather statement, Jun 24, 1:08 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT FRI JUN 24 2011

OKZ057-240745-
CRAIG OK-
208 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 209 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HOLLOW...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3697 9503 3695 9500 3672 9499 3663 9506
      3689 9538 3701 9529 3701 9515
TIME...MOT...LOC 0709Z 303DEG 30KT 3691 9522
Special weather statement, Jun 24, 2:15 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT FRI JUN 24 2011

ARZ001-OKZ063-240845-
BENTON AR-DELAWARE OK-
315 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     EASTERN DELAWARE

AT 315 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ZENA...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...COLCORD...ZENA...SULPHUR
SPRINGS...MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR...HIWASSE
AND LAKE EUCHA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3664 9461 3651 9461 3650 9425 3648 9420
      3617 9464 3649 9487 3666 9466
TIME...MOT...LOC 0815Z 307DEG 32KT 3648 9471

The radar

The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the first event began at 08:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Benton

When
June 24, 2:50 AM CST
Where
Benton County, Siloam Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.180, -94.530

Strong thunderstorm wind blew down trees.

Hail, Benton

When
June 24, 2:50 AM CST
Where
Benton County, Siloam Spgs
Measured
1.25 in hail
Reported by
Public
Coordinates
36.180, -94.530

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325547, 327060.